Taiwanese Journal of Mathematics

Three Examples of Sharp Commutator Estimates via Harmonic Extensions

Armin Schikorra

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Open access

Abstract

Recently, Lenzmann and the author observed how to obtain a large class of sharp commutator estimates by a combination of an integration by parts, an harmonic extension, and trace space estimates. In this survey we review this approach in three concrete examples: the Jacobian estimate by Coifman-Lions-Meyer-Semmes, the Coifman-Rochberg-Weiss commutator estimate for Riesz transforms, and a Kato-Ponce-Vega-type inequality.

Article information

Source
Taiwanese J. Math., Advance publication (2019), 24 pages.

Dates
First available in Project Euclid: 7 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1551927632

Digital Object Identifier
doi:10.11650/tjm/190204

Subjects
Primary: 42B37: Harmonic analysis and PDE [See also 35-XX] 47B47: Commutators, derivations, elementary operators, etc.

Keywords
commutator estimates BMO Hardy space

Citation

Schikorra, Armin. Three Examples of Sharp Commutator Estimates via Harmonic Extensions. Taiwanese J. Math., advance publication, 7 March 2019. doi:10.11650/tjm/190204. https://projecteuclid.org/euclid.twjm/1551927632


Export citation

References

  • F. Bethuel, Un résultat de régularité pour les solutions de l'équation de surfaces à courbure moyenne prescrite, C. R. Acad. Sci. Paris Sér. I Math. 314 (1992), no. 13, 1003–1007.
  • S. Blatt, P. Reiter and A. Schikorra, Harmonic analysis meets critical knots. Critical points of the Möbius energy are smooth, Trans. Amer. Math. Soc. 368 (2016), no. 9, 6391–6438.
  • H. Brezis and H.-M. Nguyen, The Jacobian determinant revisited, Invent. Math. 185 (2011), no. 1, 17–54.
  • H.-Q. Bui and T. Candy, A characterization of the Besov-Lipschitz and Triebel-Lizorkin spaces using Poisson like kernels, in; Functional Analysis, Harmonic Analysis, and Image Processing: A Collection of Papers in honor of Björn Jawerth, 109–141, Contemp. Math. 693, Amer. Math. Soc., Providence, RI, 2017.
  • L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations 32 (2007), no. 7-9, 1245–1260.
  • S. Chanillo, Sobolev inequalities involving divergence free maps, Comm. Partial Differential Equations 16 (1991), no. 12, 1969–1994.
  • R. R. Coifman, A. McIntosh and Y. Meyer, L'intégrale de Cauchy définit un opérateur borné sur $L^{2}$ pour les courbes lipschitziennes, Ann. of Math. (2) 116 (1982), no. 2, 361–387.
  • R. R. Coifman and Y. Meyer, Nonlinear harmonic analysis, operator theory and P.D.E, in: Beijing Lectures in Harmonic Analysis (Beijing, 1984), 3–45, Ann. of Math. Stud. 112, Princeton Univ. Press, Princeton, NJ, 1986.
  • R. Coifman, P.-L. Lions, Y. Meyer and S. Semmes, Compensated compactness and Hardy spaces, J. Math. Pures Appl. (9) 72 (1993), no. 3, 247–286.
  • R. R. Coifman, R. Rochberg and G. Weiss, Factorization theorems for Hardy spaces in several variables, Ann. of Math. (2) 103 (1976), no. 3, 611–635.
  • F. Da Lio and A. Schikorra, $n/p$-harmonic maps: regularity for the sphere case, Adv. Calc. Var. 7 (2014), no. 1, 1–26.
  • L. Grafakos, Modern Fourier Analysis, Second edition, Graduate Texts in Mathematics 250, Springer, New York, 2009.
  • F. Hélein, Régularité des applications faiblement harmoniques entre une surface et une sphère, C. R. Acad. Sci. Paris Sér. I Math. 311 (1990), no. 9, 519–524.
  • ––––, Régularité des applications faiblement harmoniques entre une surface et une variété riemannienne, C. R. Acad. Sci. Paris Sér. I Math. 312 (1991), no. 8, 591–596.
  • ––––, Harmonic Maps, Conservation Laws and Moving Frames, Second edition, Cambridge Tracts in Mathematics 150, Cambridge University Press, Cambridge, 2002.
  • T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math. 41 (1988), no. 7, 891–907.
  • C. E. Kenig, G. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math. 46 (1993), no. 4, 527–620.
  • E. Lenzmann and A. Schikorra, Sharp commutator estimates via harmonic extensions, Nonlinear Anal, (In Press).
  • P. Mironescu and E. Russ, Traces of weighted Sobolev spaces. Old and new, Nonlinear Anal. 119 (2015), 354–381.
  • S. Müller, Higher integrability of determinants and weak convergence in $L^1$, J. Reine Angew. Math. 412 (1990), 20–34.
  • Yu. G. Reshetnyak, On the stability of conformal mappings in multidimensional spaces, Siberian Math. J. 8 (1967), no. 1, 69–85.
  • T. Rivière, Conservation laws for conformally invariant variational problems, Invent. Math. 168 (2007), no. 1, 1–22.
  • A. Schikorra, Interior and boundary-regularity for fractional harmonic maps on domains, arXiv:1103.5203.
  • A. Schikorra and P. Strzelecki, Invitation to $H$-systems in higher dimensions: known results, new facts, and related open problems, EMS Surv. Math. Sci. 4 (2017), no. 1, 21–42.
  • W. Sickel and A. Youssfi, The characterisation of the regularity of the Jacobian determinant in the framework of potential spaces, J. London Math. Soc. (2) 59 (1999), no. 1, 287–310.
  • E. M. Stein, Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series 43, Monographs in Harmonic Analysis III, Princeton University Press, Princeton, NJ, 1993.
  • L. Tartar, The compensated compactness method applied to systems of conservation laws, in: Systems of Nonlinear Partial Differential Equations (Oxford, 1982), 263–285, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 111, Reidel, Dordrecht, 1983.
  • N. Tomita, A Hörmander type multiplier theorem for multilinear operators, J. Funct. Anal. 259 (2010), no. 8, 2028–2044.
  • S. V. Uspenskiĭ, Imbedding theorems for classes with weights, Trudy Mat. Inst. Steklov. 60 (1961), 282–303.
  • H. C. Wente, An existence theorem for surfaces of constant mean curvature, J. Math. Anal. Appl. 26 (1969), 318–344.